Ask Your Health Question and Get an Answer ASAP
It could be hormone related, Thyroid as well. Stress, certain medications can cause this as side effects to more serious things such as cancer, heart and or liver disease.
I don't know where your blood levels came back in at. However, if you can find out as even if they come back in the "normal" range if they were in the high and/or low of normal could indicate a problem. Now going by the medication that you are on, Lipitor although it's considered a rare side effect, it can cause sweating.
It may also be the irregular heartbeat that may be causing this too. At this point, you may want to get a copy of your blood work and follow up with an endocrinologist, as they specialize with the hormones, cholesterol, thyroid etc.
Another thing I would like to add as well that has nothing to do with a physical aspect, have you tried changing pillows? As there are pillows that are intended not to hold in heat from the body etc. As it may be the pillow or the material in the pillow you are currently using. So that is an idea as well. Which you could try and see what happens.
Not all blood work has to be centered, but if there are certain levels that seem to come back more toward the high and/or low of normal can indicate a problem. However, I don't know what all blood work was done etc. (so that is something you should check on next time you talk with your doctor)
I listed the side effect for the medication, which I also stated is "rare" but it's still a side effect and you didn't mention how long you were on this medication. starting after 2 years, probably not the cause. But sometimes our bodies can become immune to the medication, and if the medication is working properly, then probably not the cause.
As far as listing the lab results you indicated above, each lab has their own values. However to go by a standard guide line won't 100% accurate on this end. Click here for one explanation regarding TSH for example. That's why I say following up with an endocrinologist is generally best. But with this not occuring every night, it may just be your body temp is rising, especially since it also occurs sleeping in the chair. I don't know your room temperature both while in the chair and in the bed.
You may also want to see if it's something that you eat that may trigger this to occur as well. As certain foods, spices etc could cause this, especially for head sweating.
With it occuring in bed, it may be the pillow vs being a medical situation. So I would still suggest trying a new pillow. I know some of the better pillows are at JC Penney's and they do run some pretty good sales as well. There is on kind sold at Walmart, it's the memory foam and one side is similar to the egg carton, which allows airflow to keep the head area cooler. So for 10.00 to 15.00 may be worth trying.
When one refers to night sweats: It's when one has excessive sweating during sleep, which in most cases one would have to get up and change clothing, bedding etc.
Since this doesn't occur each and every single night this is not considered a primary Hyperhidrosis. (Hyperhidrosis is characterized by excessive sweating)
Secondary Hyperhidrosis: This type is generally found to be a symptom of an underlying cause.
Severity of Hyperhidrosis can be classified as the following
Click here for one site that explains about night sweating:
Going by all the information you have given and this appears to be due to something other than a medication etc. and since it may have began shortly after finding out about the irregular heartbeat, this is where it may be stemming from.
Especially with the blood work coming back normal etc. And even though you may have eaten certain foods for years, doesn't mean that it won't effect you at some point in your life. So either write down things you did or ate for a couple of weeks and see if there is something that is happening that connects your daily habits with sweating that night. Sometimes it's not obvious just thinking back, but if written down, then it may stand out clearer.
So to answer your question of this being typical symptoms, it's appears to be more secondary to something that may be going on vs something happening on it's own.
Hope this helps and makes sense. If you need anything else, just ask.